Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jun 7, 2021, 10:55 PM CDT for Clay County, Minnesota. It was in force for 65 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2021, 10:55 PM CDT (03:55 UTC)
- Expired
- Jun 8, 2021, 12:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Grand Forks, ND
County Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 129 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:59 PM CDT | TSTM WND GST 77 | 2 E Wolverton, MN | 10 METER WIND GUST OF 77MPH, COURTESY OF NDAWN. |
| Jun 7, 11:18 PM CDT | TSTM WND GST 64 | 2 Nnw Rothsay, MN | PEAK WIND MEASURED AT A MNDOT RWIS STATION. |
| Jun 7, 11:18 PM CDT | TSTM WND GST 64 | Rothsay, MN | ROTHSAY ARWS GUSTED TO 64MPH. |
| Jun 7, 11:35 PM CDT | TSTM WND DMG | Cormorant, MN | A SECTION OF ROOF WAS BLOWN OFF A POLE SHED AT A MARINA. |
| Jun 7, 11:35 PM CDT | TSTM WND DMG | Cormorant, MN | ROOFING BLOWN OFF OF THE MARINA. |
| Jun 7, 11:40 PM CDT | TSTM WND GST 53 | 1 Wsw Lake Park, MN | MNDOT RWIS STATION MN062 LAKE PARK MN 0.5 W MEASURED 53 MPH WIND GUST AT 1140 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2695 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2391 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted.
685
WWUS83 KFGF 080355
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
1055 PM CDT Mon Jun 7 2021
MNZ003-027-029-030-080500-
West Becker MN-Clay MN-Wilkin MN-West Otter Tail MN-
1055 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...NORTHWESTERN OTTER TAIL...
NORTHERN WILKIN AND SOUTHWESTERN BECKER COUNTIES UNTIL MIDNIGHT
CDT...
At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm near
Comstock, or 18 miles southeast of Fargo, moving east at 35 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Baker around 1100 PM CDT.
Downer around 1105 PM CDT.
Barnesville around 1110 PM CDT.
Lawndale around 1115 PM CDT.
Rollag around 1125 PM CDT.
Other locations impacted by this storm include Moorhead Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Minnesota.
LAT...LON 4640 9668 4641 9669 4642 9671 4643 9671
4697 9675 4711 9609 4639 9577 4633 9577
TIME...MOT...LOC 0354Z 264DEG 31KT 4664 9663
$$
jrWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 7, 10:37 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 7, 10:37 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1037 PM CDT Mon Jun 7 2021 .MESOSCALE DISCUSSION... Issued at 1037 PM CDT Mon Jun 7 2021 Warm front has tended to stall along the I-94 corridor with slow moving clusters propagating along instability axis west to east, with updrafts rooted along this front ingesting additional helicity (effective helicity values around 200 m2/s2) and occasionally showing signs of mesocyclone development. This raises the potential for isolated tornado potential within southern/inflow regions for cells still rooted with the front and not as elevated. Trend should be for this risk to end as cells become more elevated over the next few hours. Hail remains a threat with steep mid level lapse rates and MU CAPE 2000-3000 J/KG, but wind is going to become the dominant threat as instability decreases some but we maintain strong shear along the frontal zone. We are starting to see surges within some clusters and with 0-3km shear 30kt+ orthogonal to storm motion. This is also benefiting from environment highlighted by DCAPE exceeding 1000 J/KG supportive of enhanced wind risk 60-70 mph. For the rest of the night after this initial MCS/cluster weakens or becomes elevated there may be additional thunderstorms developing within WAA axis. Slow motions and high PWATs (1-1.5") could support localized heavy rainfall and if there was training maybe a limited excessive rainfall risk. Coverage may be more isolated to scattered outside of the main frontal zone, and there continues to be variance on how this evolves/sets up later tonight into Friday. Environment may still support marginal hail/wind threat (60mph/1" hail). && .SHORT TERM...(This evening through Tuesday night) Issued at 259 PM CDT Mon Jun 7 2021 Fire weather and severe weather are the main forecast challenges. The warm front continues to lift back northward across South Dakota late this afternoon. Temperatures have risen back to around 90 along the ND/SD border, but dewpoints are still only around 50. However, the 60 dewpoints are poised back by Watertown SD now, extending over toward Pierre. So the front is slow, but it is still moving northward. With the dry air in place, afternoon humidity levels have varied from the teens to the 20s. Southeast winds have picked up to 15 to 25 mph, but really only across southeast ND. So with these two parameters, near critical fire weather conditions will continue into the early evening. The latest high resolution model guidance continues to show storms developing over north central SD/south central ND in the 7 to 10 pm range. Therefore, the activity may become elevated during the mid to late evening, north of the surface warm front. This would favor the Fargo to Bemidji corridor for storms to track after formation, in the late evening and overnight hours. There is a low level jet tonight, though it is not all that strong. Some sort of organized complex is possible, but think the best chances for severe weather would be during the evening. If a complex does get going, there could be a severe weather threat during the overnight hours. There will be more heat and humidity on Tuesday, with breezy east-southeast winds by afternoon along and west of the Valley. Did not spend a lot of time looking at thunder chances for later Tuesday into Tuesday night, but they have been looking best to the west of the FA. .LONG TERM...(Wednesday through Monday) Issued at 259 PM CDT Mon Jun 7 2021 Impactful weather chances will occur a few times this week featuring tstm risks. Heat will be less of an issue for the most part. Chances for pcpn and storms enter the picture Wed with moist air and dewpoints in the 60s result in more substantial CAPES. But there are still questions about additional forcing mechanisms on Wed and only general tstms are outlooked at this time. Best chances would be associated with a frontal boundary looking to push through the forecast area later Wed into the evening. Thu night into Fri will offer the next chance for more active weather aided by a more robust short wave and some low level jet action. A supply of cooler (relatively) and drier air will filter in later Fri and could well persist through the weekend. Temp regime will continue to have above normal readings for the mid to late week period with highs Wed and Thu above 90 for most spots before easing back into the 80s for Fri into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 643 PM CDT Mon Jun 7 2021 Cluster of weakening thunderstorms have transitioned into northwest MN and will likely fall apart near KTVF. Additional thunderstorms should spread into eastern ND this evening and transition into MN overnight. A few of these storms could be strong/severe with hail/strong winds. Besides thunderstorm potential, VFR conditions should prevail through the TAF period. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. MESOSCALE...DJR SHORT TERM...Godon LONG TERM...WJB AVIATION...DJR
Hazardous weather outlook, Jun 7, 2:44 PM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 244 PM CDT Mon Jun 7 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 244 PM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Near critical fire weather conditions will continue into the early evening. Scattered thunderstorms are expected to develop during the early to mid evening, continuing into the overnight hours. Some storms may be severe this evening, with hail up to 2 inches in diameter, wind gusts up to 70 mph, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Chances for thunderstorms will exist almost daily. The coverage and intensity of thunderstorms each day is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 7, 6:01 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
601 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 NE ELDRED 47.71N 96.73W
06/07/2021 M0.75 INCH POLK MN TRAINED SPOTTER
RELAYED VIA SPOTTER NETWORK.
&&Local storm report, Jun 7, 8:52 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
852 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 3 N HASTINGS 46.73N 98.08W
06/07/2021 E0.75 INCH BARNES ND PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, Jun 7, 10:16 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1016 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND DMG 3 SSW WEST FARGO 46.84N 96.91W
06/07/2021 CASS ND PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&Local storm report, Jun 7, 10:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1040 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 2 ESE WEST FARGO 46.86N 96.86W
06/07/2021 E0.75 INCH CASS ND TRAINED SPOTTER
REPORTED VIA SPOTTER NETWORK.
&&Local storm report, Jun 7, 10:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1043 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND GST MOORHEAD 46.86N 96.76W
06/07/2021 E55 MPH CLAY MN BROADCAST MEDIA
REPORTED BY TOM SZYMANSKI. 50 -55 MPH WIND
GUST.
&&Special weather statement, Jun 7, 10:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1055 PM CDT Mon Jun 7 2021
MNZ003-027-029-030-080500-
West Becker MN-Clay MN-Wilkin MN-West Otter Tail MN-
1055 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...NORTHWESTERN OTTER TAIL...
NORTHERN WILKIN AND SOUTHWESTERN BECKER COUNTIES UNTIL MIDNIGHT
CDT...
At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm near
Comstock, or 18 miles southeast of Fargo, moving east at 35 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Baker around 1100 PM CDT.
Downer around 1105 PM CDT.
Barnesville around 1110 PM CDT.
Lawndale around 1115 PM CDT.
Rollag around 1125 PM CDT.
Other locations impacted by this storm include Moorhead Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Minnesota.
LAT...LON 4640 9668 4641 9669 4642 9671 4643 9671
4697 9675 4711 9609 4639 9577 4633 9577
TIME...MOT...LOC 0354Z 264DEG 31KT 4664 9663
jrThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:02 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Griggs, Steele | 58 min |
| Jun 7, 8:12 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 63 min |
| Jun 7, 9:09 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 66 min |
| Jun 7, 9:20 PM CDT | Severe Thunderstorm Warning | FGF | Ransom | 23 min |
| Jun 7, 10:03 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland | 57 min |
| Jun 7, 10:08 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Richland | 67 min |
| Jun 7, 11:08 PM CDT | Special Weather Statement | FGF | Richland | 52 min |
| Jun 8, 1:39 AM CDT | Severe Thunderstorm Warning | FGF | Barnes | 66 min |
| Jun 8, 2:45 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Ransom | 60 min |
| Jun 8, 3:42 AM CDT | Severe Thunderstorm Warning | FGF | Barnes | 63 min |
| Jun 8, 4:12 AM CDT | Areal Flood Advisory | FGF | Barnes | 9 hr |
| Jun 8, 4:47 AM CDT | Severe Thunderstorm Warning | FGF | Ransom | 58 min |
| Jun 8, 5:00 AM CDT | Severe Thunderstorm Warning | FGF | Barnes | 60 min |
| Jun 8, 5:44 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Ransom | 41 min |
| Jun 7, 11:12 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 48 min |
| Jun 7, 11:26 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Otter Tail, Wilkin | 64 min |
| Jun 7, 11:47 PM CDT | Special Weather Statement | FGF | Beltrami | 58 min |
| Jun 7, 11:55 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 50 min |
| Jun 8, 12:17 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 43 min |
| Jun 8, 12:23 AM CDT | Special Weather Statement | FGF | Grant | 67 min |
| Jun 8, 12:34 AM CDT | Special Weather Statement | FGF | Hubbard | 41 min |
| Jun 8, 12:39 AM CDT | Special Weather Statement | FGF | Becker | 36 min |
| Jun 8, 12:54 AM CDT | Special Weather Statement | FGF | Wadena | 36 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.